MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK USA, INC INFUSE BONE GRAFT; FILLER, RECOMBINANT HUMAN BONE MORPHOGENETIC PROTEIN, COLLAGEN SCAFFOLD WITH MET

MEDTRONIC SOFAMOR DANEK USA, INC INFUSE BONE GRAFT; FILLER, RECOMBINANT HUMAN BONE MORPHOGENETIC PROTEIN, COLLAGEN SCAFFOLD WITH MET
Catalog Number 7510050
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Injury (2348)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.Products from multiple manufacturers were implanted during the procedure.Although it is unknown if any of the devices contributed to the reported event, we are filing this mdr for notification purposes.
 
Event or Problem Description
It was reported that on (b)(6) 2009, the patient presented with cervical spondylosis with myelopathy and stenosis.The patient underwent anterior cervical diskectomy, c4-5, arthrodesis, c4-5 with polyetheretherketone allograft, supplementation of arthrodesis c4-5 with bone morphogenetic protein sponge implant inside allograft, supplementation of arthrodesis c4-5 with cervical plate and use of the microscope and microdissection technique.As per op notes, ¿¿.The high-speed drill was used to contour the endplate surfaces on the vertebral body of c4 and c5 in a parallel configuration.The allograft trial system was then used and 6-mm graft was selected and appropriate peek lordotic 6-mm implant was selected.The actual peek implant was filled with bone morphogenetic protein delivery sponge with a total dose of 0.4 mg.The sponge was placed inside the graft and the graft was tapped into place with digital manual distraction from the head of the table.The graft was countersunk a few millimeters.The graft had a very satisfactory fit and contour.All the internal and external distraction was removed at this point.¿ patient alleges unspecified injury due to the use of rhbmp-2.
 
Additional Manufacturer Narrative
A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
INFUSE BONE GRAFT
Common Device Name
FILLER, RECOMBINANT HUMAN BONE MORPHOGENETIC PROTEIN, COLLAGEN SCAFFOLD WITH MET
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
MDR Report Key6192256
Report Number1030489-2016-03461
Device Sequence Number976271
Product Code NEK
UDI-Device Identifier00613994239518
UDI-Public00613994239518
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P000058
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Attorney
Type of Report Initial,Followup
Report Date (Section B) 11/28/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/14/2010
Device Catalogue Number7510050
Device Lot NumberM110813AAJ
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/28/2016
Supplement Date Received by Manufacturer11/28/2016
Initial Report FDA Received Date12/21/2016
Supplement Report FDA Received Date09/27/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age53 YR